Alert archive / Florida / Small Craft Advisories in 2021
Small Craft Advisory 24, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this small craft advisory at Sep 23, 2021, 3:30 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2021, 3:30 AM EDT (07:30 UTC)
- Expired
- Sep 23, 2021, 10:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Tampa Bay, FL
The text
As transmitted.
111 WHUS72 KTBW 230730 MWWTBW URGENT - MARINE WEATHER MESSAGE National Weather Service Tampa Bay Ruskin FL 330 AM EDT Thu Sep 23 2021 GMZ850-870-231400- /O.NEW.KTBW.SC.Y.0024.210923T0730Z-210923T1400Z/ Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- 330 AM EDT Thu Sep 23 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...North winds around 20 knots. * WHERE...Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM and Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM. * WHEN...Until 10 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this small craft advisory went out at Sep 23, 3:21 AM EDT, 9 minutes earlier.
Area forecast discussion, Sep 23, 3:21 AM EDT, 9 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
321 AM EDT Thu Sep 23 2021
.DISCUSSION...
Early morning IR/water vapor satellite imagery and regional
surface observations are showing a weakening cold front pushing
southeast into northern Florida. This front is forecast to stall
out across central and southern Florida this afternoon and evening
and will hold through Saturday before pushing the rest of the way
south through Florida late this weekend as strong high pressure
develops north of the State.
Slightly cooler air will fill into the Nature Coast behind the
front, but the effect will be more subtle from around Tampa Bay
south where afternoon max temperatures will remain in the mid 80s
along the coast and upper 80s to around 90 inland through the
first half of the week. However, dew points will lower slightly on
Friday across central portions of the forecast area, and again
across the central and southern zones by Monday after the stalled
frontal boundary is pushed away, so the air should at least feel a
bit less humid.
Showers and a few storms are already developing over the coastal
waters ahead of the frontal boundary and shifting onshore, but
rain chances will be significantly lower in the dry airmass behind
the front, with minimal rain chances expected over the Nature
Coast through the next seven days. However, with the front
stalling out later today, scattered to numerous showers should
still be possible along and south of Interstate 4 each afternoon
through at least Saturday. After the secondary cold front push
late in the weekend, rain chances will be lower across the
southern half of the area for the first half of next week, but
enough moisture will remain for isolated to scattered showers and
storms to be possible each day.
&&
.AVIATION...
A frontal boundary pushing southeast into the Florida Peninsula is
helping fuel a few showers and storms over the eastern Gulf of
Mexico, and some patchy MVFR ceilings and visibilities will be
possible throughout the morning along the coast as these storms
shift onshore. Chances of showers should clear out from north to
south through the afternoon and evening.
&&
.MARINE...
A weak cold front pushing southeast into the eastern Gulf of Mexico
this morning will stall out across the central and southern coastal
zones this evening into the weekend. Wind speeds along this frontal
boundary will run around Small Craft Advisory levels through mid
morning over the Gulf waters north of Tarpon Springs, then wind
speeds should generally subside by this afternoon. Showers and a
few storms will continue to be possible along and ahead of the
frontal boundary, producing locally gusty winds in the vicinity of
the stronger storms. The front will push south of Florida during
the second half of the weekend, keeping rain chances low into
early next week.
&&
.FIRE WEATHER...
No relative humidity concerns through the rest of the week.
&&
.Preliminary Point Temps/PoPs...
TPA 89 73 89 74 / 20 10 20 10
FMY 90 74 91 74 / 40 20 50 20
GIF 89 72 89 72 / 40 20 20 0
SRQ 88 74 89 74 / 30 20 30 10
BKV 88 66 89 68 / 20 10 10 10
SPG 88 76 88 77 / 20 10 20 10
&&
Sea Breeze Thunderstorm Regime For Today: 4
Sea Breeze Thunderstorm Regime For Tomorrow: 4
For Additional Information On Sea Breeze Regimes go to the link below
https://www.weather.gov/tbw/ThunderstormClimatology
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...Small Craft Advisory until 10 AM EDT this morning for Coastal
waters from Tarpon Springs to Suwannee River FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to
60 NM.
&&
FlemingThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 7:52 PM EDT | Special Weather Statement | TBW | Highlands | 38 min |
Nearby
Small Craft Advisories in Florida, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.